MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANCED

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANCED
Model Number 03.30.133
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 december 2022.Lot 1821427: (b)(4) items manufactured and released on 28-sep-2018.Expiration date: 2023-sep-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: 3 years after single level lumbo-sacral stabilization surgery a screw of the standalone cage is found broken.This can happen if the fusion process did not complete after more than 12 months.Posterior stabilization was deemed appropriate.Long term fracture of the screws in case of delayed fusion is a possible adverse event, listed in the safety documents of the product.Preliminary investigation performed by r&s spine director: delayed union is highly likely which result in a fatigue failure of the screw.Additional item involved in the event, batch review performed on 15 december 2022.Mectalif anterior 03.30.133 stand-alone screw diam.5x35 enhanced (double packaging) (k160605) lot.1821409.Lot 1821409: (b)(4) items manufactured and released on 30-aug-2018.Expiration date: 2023-aug-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
The surgeon noted after surgery that the s1 screw had broken.The surgeon there was not a complete fusion across the cage and eventually decided to further stabilize the patient with posterior fixation, about 3 years and 5 months after the primary surgery.

Brand Name
MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANCED
Common Device Name
ANTERIOR STAND-ALONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15994328
Report Number3005180920-2022-00930
Device Sequence Number5724478
Product Code OVD
UDI-Device Identifier07630030875434
UDI-Public07630030875434
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model Number03.30.133
Device Catalogue Number03.30.133
Device Lot Number1821427
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale